Alert archive / New York / Small Craft Advisories in 2014
Small Craft Advisory 111, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Dec 13, 2014, 3:48 AM EST. It took effect at Dec 13, 2014, 9:00 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2014, 3:48 AM EST (08:48 UTC)
- In effect from
- Dec 13, 2014, 9:00 AM EST
- Expired
- Dec 14, 2014, 8:55 AM EST
- In force
- 24 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
321 WHUS71 KBUF 130848 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 348 AM EST SAT DEC 13 2014 LEZ040-041-131700- /O.NEW.KBUF.SC.Y.0111.141213T1400Z-141214T1400Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 348 AM EST SAT DEC 13 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 AM EST SUNDAY. * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-131700- /O.NEW.KBUF.SC.Y.0111.141213T1800Z-141214T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 348 AM EST SAT DEC 13 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM EST SUNDAY. * WINDS...WEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-131700- /O.NEW.KBUF.SC.Y.0111.141213T2100Z-141214T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 348 AM EST SAT DEC 13 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST SUNDAY. * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
6 follow-up statements
624 WHUS71 KBUF 131444 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 944 AM EST SAT DEC 13 2014 LEZ040-041-132245- /O.CON.KBUF.SC.Y.0111.000000T0000Z-141214T1400Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 944 AM EST SAT DEC 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-132245- /O.CON.KBUF.SC.Y.0111.141213T1800Z-141214T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 944 AM EST SAT DEC 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM EST SUNDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-132245- /O.CON.KBUF.SC.Y.0111.141213T2100Z-141214T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 944 AM EST SAT DEC 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST SUNDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
951 WHUS71 KBUF 131956 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 256 PM EST SAT DEC 13 2014 LEZ040-041-140400- /O.CON.KBUF.SC.Y.0111.000000T0000Z-141214T1400Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 256 PM EST SAT DEC 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY... * WINDS...WEST 15 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-140400- /O.CON.KBUF.SC.Y.0111.000000T0000Z-141214T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 256 PM EST SAT DEC 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-140400- /O.CON.KBUF.SC.Y.0111.141213T2100Z-141214T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 256 PM EST SAT DEC 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
064 WHUS71 KBUF 140222 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 922 PM EST SAT DEC 13 2014 LEZ040-041-141030- /O.CON.KBUF.SC.Y.0111.000000T0000Z-141214T1400Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 922 PM EST SAT DEC 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-141030- /O.CON.KBUF.SC.Y.0111.000000T0000Z-141214T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 922 PM EST SAT DEC 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-141030- /O.CON.KBUF.SC.Y.0111.000000T0000Z-141214T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 922 PM EST SAT DEC 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THOMAS
794 WHUS71 KBUF 140533 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1233 AM EST SUN DEC 14 2014 LEZ040-041-141345- /O.CON.KBUF.SC.Y.0111.000000T0000Z-141214T1400Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1233 AM EST SUN DEC 14 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-141100- /O.CON.KBUF.SC.Y.0111.000000T0000Z-141214T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1233 AM EST SUN DEC 14 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-141100- /O.CON.KBUF.SC.Y.0111.000000T0000Z-141214T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1233 AM EST SUN DEC 14 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
270 WHUS71 KBUF 141122 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 622 AM EST SUN DEC 14 2014 LOZ043>045-141230- /O.EXP.KBUF.SC.Y.0111.000000T0000Z-141214T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 622 AM EST SUN DEC 14 2014 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND WAVES ON LAKE ONTARIO HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY LEVELS. $$ LEZ040-041-141400- /O.CON.KBUF.SC.Y.0111.000000T0000Z-141214T1400Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 622 AM EST SUN DEC 14 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
589 WHUS71 KBUF 141355 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 855 AM EST SUN DEC 14 2014 LEZ040-041-141500- /O.CAN.KBUF.SC.Y.0111.000000T0000Z-141214T1400Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 855 AM EST SUN DEC 14 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES WILL CONTINUE TO GRADUALLY DIMINISH TODAY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 12, 11:49 PM EST, 3 hours 59 minutes earlier.
Area forecast discussion, Dec 12, 11:49 PM EST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1149 PM EST FRI DEC 12 2014
.SYNOPSIS...
IT WILL REMAIN MOSTLY CLOUDY WITH WITH PATCHY FREEZING DRIZZLE
ACROSS THE FINGER LAKES AND EASTERN LAKE ONTARIO REGION
OVERNIGHT...AS A SLOW MOVING AREA OF LOW PRESSURE OVER NEW ENGLAND
GRADUALLY MOVES OFF TOWARDS THE CANADIAN MARITIMES. LINGERING LOW
LEVEL MOISTURE TRAPPED UNDERNEATH AN AREA OF HIGH PRESSURE NEARING
OUR REGION WILL KEEP PLENTY OF CLOUDS HANGING AROUND THROUGH THE
WEEKEND. HIGH PRESSURE WILL MOVE OVERHEAD LATER THIS WEEKEND WITH
TEMPERATURES WARMING EARLY NEXT WEEK AS THE HIGH MOVES OFF TO THE
EAST AND SOUTHERLY FLOW DEVELOPS ACROSS THE REGION AHEAD OF THE NEXT
LOW PRESSURE SYSTEM THAT WILL BRING ANOTHER ROUND OF PRECIPITATION
TO THE REGION.
&&
.NEAR TERM /THROUGH SATURDAY/...
IR SATELLITE IMAGERY THIS LATE EVENING DISPLAYS A WIDE SWIRL OF
CLOUDS AROUND A DEPARTING AREA OF LOW PRESSURE...WITH THE WESTERN
FRINGE OF THESE CLOUDS NEAR EASTERN LAKE ONTARIO AND THE FINGER
LAKES REGION. IT IS STILL UNDER THESE CLOUDS THAT THERE WILL BE A
THREAT FOR SOME FREEZING DRIZZLE...AND THUS WILL MAINTAIN THE WINTER
WEATHER ADVISORY FOR SOME SLICK SPOTS OVERNIGHT. FREEZING DRIZZLE
WILL BE LIGHT AND SPOTTY...BUT OBSERVATIONS IN THIS AREA (KSYR)
CONTINUE TO SUPPORT THE FREEZING DRIZZLE FALLING ACROSS PORTIONS OF
THE FINGER LAKES AND EASTERN LAKE ONTARIO REGION.
A NARROW RIBBON OF SUBSIDENCE OUTSIDE THE SWIRL OF CLOUDS HAS
BROUGHT A CLEAR SLOT...WITH THIS CLEARING NOW ACROSS THE GENESEE
VALLEY. ACROSS FAR WESTERN NEW YORK ANOTHER AREA OF LOW LEVEL CLOUDS
ARE EXPANDING EASTWARD AND THIS IS MOISTURE TRAPPED BENEATH A
DEVELOPING SUBSIDENCE INVERSION. EXPECT THIS MOISTURE TO CONTINUE AN
EASTWARD PUSH THROUGH THE NIGHT...SUCH THAT THE GAP OF CLEARING WILL
EVENTUALLY BE PINCHED OFF OVER CENTRAL NEW YORK...LEAVING MUCH OF
THE REGION UNDER CLOUDY SKIES AGAIN. THESE CLOUDY SKIES WILL LED TO
OVERNIGHT LOWS IN THE LOWER 20S ACROSS THE NORTH COUNTRY...AND MID
TO UPPER 20S ACROSS WNY.
IT WILL BE A QUIET DAY ON SATURDAY AS HIGH PRESSURE CONTINUES TO
BUILD ACROSS THE GREAT LAKES. ONCE AGAIN...LOW-LEVEL MOISTURE
TRAPPED UNDERNEATH A STEEP SUBSIDENCE INVERSION SHOULD YIELD AN
ABUNDANCE OF CLOUD COVER FOR MUCH OF THE DAY. THIS MOISTURE MAY FORM
SOME FREEZING DRIZZLE...NOW TO THE SE OF LAKE ONTARIO AND WILL
CONTINUE THE WINTER WEATHER ADVISORY THROUGH THE MORNING HOURS TO
ACCOUNT FOR THIS POTENTIAL. TEMPERATURES WILL STRUGGLE INTO THE LOW
TO MID 30S ONCE AGAIN...THANKS LARGELY TO COLD AIR TRAPPED UNDER THE
INVERSION AND THE EXTENSIVE CLOUD COVER EXPECTED.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH TUESDAY/...
LOW PRESSURE WHICH HAS PLAGUED THE REGION FOR THE PAST MANY DAYS
WILL BE MOVING EVER SO SLOWLY TO THE CANADIAN MARITIMES ON SATURDAY
NIGHT. HIGH PRESSURE ACROSS THE MIDDLE MISSISSIPPI VALLEY WILL
BUILD EASTWARD AS THE LOW MOVES FARTHER OUT TO SEA. THERE MAY BE A
FEW LINGERING FLURRIES OVER THE TUG HILL PLATEAU IN UPSLOPE
CONDITIONS WITH VERY LITTLE TO NO CHANCE OF PRECIP ACROSS THE REST
OF THE REGION. AS THE HIGH PRESSURE AND UPPER RIDGE MOVE TO THE EAST
AND CLOSER TO THE FORECAST AREA...SUBSIDENCE WILL BRING DRYING
ALOFT. THE PROBLEM IS THE LOW LAYER MOISTURE TRAPPED BELOW THE
STRENGTHENING SUBSIDENCE INVERSION. THE CURRENT CONDITIONS UPSTREAM
UNDER THE HIGH PRESSURE ARE CLOUDY...AND CAN EXPECT THE SAME FOR
SATURDAY NIGHT...THEN PARTIAL CLEARING LATE SATURDAY NIGHT AND
SUNDAY.
AS THE UPPER RIDGE AND HIGH PRESSURE CENTER PASS ACROSS THE REGION
ON MONDAY... A SOUTHERLY RETURN FLOW WILL BRING DEEPER MOISTURE AND
WARMER TEMPS FOR THE EARLY PART OF THE WEEK. THE SOUTHERLY FLOW EVEN
MAINTAINS THE WARM TREND ON MONDAY NIGHT WHEN THE LOW TEMPERATURES
ARE EXPECTED TO STAY IN THE MID TO UPPER 30S ACROSS WESTERN NY.
A SURFACE LOW FORMING UP IN THE PLAINS WILL BRING A PERIOD OF RAIN
TO THE REGION ON TUESDAY. THERE ARE SOME DIFFERENCES IN GFS AND
ECMWF DEPICTIONS OF THE SYSTEM AS IT CROSSES THE GREAT LAKES ON
TUESDAY EVENING...BUT THE END RESULT IS THE SAME WITH QPF OF ABOUT A
QUARTER TO A THIRD OF AN INCH.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
AS THE LOW MOVES NORTHEASTWARD ACROSS THE LAKES AND INTO ONTARIO AND
QUEBEC PROVINCES...THE RAIN WILL CHANGE OVER TO SNOW TUESDAY
NIGHT....AND THE COLDER AIR TRAILING THE LOW WILL BRING SNOWY AND
WINDY CONDITIONS FOR WEDNESDAY. HIGH PRESSURE BUILDING IN FROM THE
WEST WILL BRING A DRYING TREND THROUGH THE END OF THE WEEK BUT THERE
WILL BE A WARMING TREND AS WELL.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
FOR THE 06Z TAFS A DECK OF MVFR CIGS WITH LIGHT FLURRIES AND
FREEZING DRIZZLE WAS FOUND ACROSS AREAS EAST OF LAKE ONTARIO AND THE
FINGER LAKES. ANY LIGHT PRECIPITATION ACTIVITY IS LARGELY FOUND FROM
THE TUG HILL REGION TO THE FINGER LAKES...BUT IT SHOULD REMAIN DRY
ACROSS THE KART TAF SITE.
A NARROW RIBBON OF CLEARING WITH HIGHER CIGS ARE FOUND FARTHER TO
THE WEST...JUST TO THE EAST OF THE KROC AIRFIELD WHILE ADDITIONAL
LOW LEVEL MOISTURE CONTINUES SPREADS EASTWARD UNDER AN UPPER LEVEL
RIDGE OVER THE OHIO VALLEY. THIS MOISTURE SHOULD KEEP KJHW
PREDOMINATELY IFR THROUGH THE TAF PERIOD...WITH CONDITIONS FALLING
TO IFR/MVFR ACROSS THE KIAG/KBUF AIRFIELDS THROUGH THE OVERNIGHT AND
EARLY MORNING HOURS OF SATURDAY.
FOR ROCHESTER...AND WATERTOWN CIGS SHOULD LARGELY REMAIN IN THE MVFR
FLIGHT CATEGORY THROUGH THE NEXT 24 HOURS.
NORTHWEST WINDS WILL SLOWLY BACK AROUND TO SOUTHWEST THROUGH THE TAF
PERIOD AS SURFACE HIGH PRESSURE CENTERED ACROSS THE TENNESSEE VALLEY
EXPANDS EASTWARD FROM THE CENTRAL LAKES TO THE EASTERN GREAT LAKES.
OUTLOOK...
SUNDAY...MVFR.
SUNDAY NIGHT...MVFR WITH IFR CIGS OVER HIGHER TERRAIN.
MONDAY...MVFR IMPROVING TO VFR.
TUESDAY...AREAS OF MVFR IN RAIN AND SNOW SHOWERS.
WEDNESDAY...VFR/MVFR WITH A CHANCE OF SNOW SHOWERS.
&&
.MARINE...
WILL DROP THE REMAINING SCA ON THE LAKES WITH THIS NEXT FORECAST
UPDATE AS WINDS AT C-MAN STATIONS ARE ALL NOW BELOW 15 KNOTS.
WINDS AND WAVES WILL CONTINUE TO SUBSIDE ON THE LAKES SATURDAY AS
HIGH PRESSURE MOVES OVERHEAD WITH GENERALLY TRANQUIL CONDITIONS
PERSISTING INTO TUESDAY BEFORE SOUTHERLY WINDS FRESHEN AHEAD OF THE
NEXT LOW PRESSURE SYSTEM TO AFFECT THE REGION MID-WEEK.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER WEATHER ADVISORY UNTIL 1 PM EST SATURDAY FOR NYZ004>008-
014.
MARINE...NONE.
&&
SYNOPSIS...THOMAS/WOOD
NEAR TERM...THOMAS
SHORT TERM...WCH
LONG TERM...WCH
AVIATION...THOMAS
MARINE...THOMASHazardous weather outlook, Dec 13, 2:30 AM EST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 230 AM EST SAT DEC 13 2014 NYZ001>008-010>014-019>021-085-140730- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 230 AM EST SAT DEC 13 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-140730- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 230 AM EST SAT DEC 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 12:55 PM EST | Dense Fog Advisory | BUF | Allegany, Cattaraugus, Chautauqua | 18 hr |
Nearby
Small Craft Advisories in New York, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.